Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

4 months old on elacare due to milk allergy, Zantac for acid reflux, has diarjhea with lot of mucus. What's going on ?

Hi baby is 4 months old and is on elacare due to milk allergy , and intolerance to so many other formulas we have tried.....he has been on elacre for about 2.5 months now.....he also is on zantac for acid rerlux......aside from all this he has been having diarhea with lots of mucus in stool, stringy mucus also for about 2 weeks now....his stool samples were checked at the pediatricians office and were negative for blood.....stool cultures not back yet.....I am extremely worried and dont mean to but always think of the worst. please help me understand what is going on.....i also need to add that his older siblings seemed to have had a stomache virus with stomache pain and diarhea when all this started with the babies stools . He also seems to poop right after every feeding. He was also on pedialyte for one week which might have made it worse. thanks
Asked On : Sat, 23 Feb 2013
Answers:  1 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Feb 2013
Thank you for your query,
It seems the same bug caused diarrhea in your 4 months old child.
Continue to give Pedialyte to replace the losses of water in stools and to maintain hydration.
Probiotics like lactobacillus or Saccharomyces can be give orally after the doctor advise.
Monitor his hydration by activity, urine output, and tongue moisture.
Stool after each feed is due to exaggerated gastrocolic reflex which is a normal phenomenon in this age group.
Consult your Pediatrician with stool culture report or if loose stools worsen or child has signs of dehydration.
Hope I have answered your query.
Answered: Tue, 26 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor